Alert archive / Pennsylvania / Flash Flood Warnings in 2002
Flash Flood Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Mar 26, 2002, 7:15 PM EST for Susquehanna County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2002, 7:15 PM EST (00:15 UTC)
- Expired
- Mar 26, 2002, 11:15 PM EST
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 375 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 270015 FFWBGM PAC115-270415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 714 PM EST TUE MAR 26 2002 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 1115 PM EST. * AT 711 PM EST...SEVERAL SMALL STREAMS WERE REPORTED NEAR BANKFULL NEAR MONTROSE. OTHER SMALL CREEKS ARE LIKELY TO RISE ABOVE BANKFULL IN SUSQUEHANNA COUNTY BEFORE THE RAIN TAPERS OFF LATER THIS EVENING. WATER IS ALSO COVERING SOME ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ LAT...LON 4198 7612 4166 7612 4165 7550 4198 7549
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 5:25 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 26, 5:25 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 525 PM EST TUE MAR 26 2002 UPGRADED THE WINTER WEATHER ADVISORY TO A WARNING FOR FREEZING RAIN FOR PORTIONS OF THE SUSQ RGN AND WRN MOHAWK VLY. NUMEROUS RPTS OF TREES AND POWER LINES DOWN ACROSS THE HIGHER ELEVATIONS...AND WORKSTATION ETA/RUC INDICATE SFC TEMPS WILL BE VERY SLOW TO RISE OVER THESE AREAS AS MDT TO HEAVY PCPN CONTINUES INTO THE EVNG. ****************************************************************** RADARS CONTINUE TO SHOW PLENTY OF RAIN ACROSS THE FORECAST AREA CONTINUING TO STREAM NORTHEAST AHEAD OF SFC LOW PRESSURE MOVING OUT OF THE OHIO VALLEY. WESTERN AREAS CHANGED OVER TO RAIN LATE THIS MORNING WHILE FAR NORTH AND HIGHER ELEVATIONS FROM BGM EAST CONTINUE TO REMAIN AT OR JUST BELOW FREEZING. TREES AND POWER LINES HERE ON THE HILL HAVE ACCUMULATED QUITE A BIT OF ICE. EXPECT THAT THE TEMPS WILL CONTINUE TO NUDGE UP SLOWLY REMAINDER OF THIS AFTN INTO EARLY EVENING SO THAT JUST ABOUT ALL AREAS WILL BE SEEING JUST RAIN THIS EVENING. AM LEANING TOWARD LETTING ADVISORIES GO THIS AFTN BUT KEEPING FZRA ACROSS THE HILLTOPS IN EASTERN AREAS IN THE ZONES. THE LOW PRESSURE SYSTEM IS NOW PROGGED TO CROSS THROUGH CENTRAL AND NORTHERN PA TONIGHT. ETA JUST A TAD FURTHER SOUTHEAST THAN AVN BUT BOTH SIMILAR. STRONG UPR LVL DIVERGENCE IN RR QUAD OF UPR LVL JET TONIGHT. CONVECTION A SMALL POSSIBILITY THIS EVENING. LIGHTNING STRIKES NOTED EARLIER ACROSS CENTRAL PA BUT THESE ARE GONE NOW. ABOUT AN ADDITIONAL HALF INCH OF QPF EXPECTED TONIGHT BRINGING THE TOTAL TO 1.00-2.00 SOME ISOLATED HEAVIER AMOUNTS POSSIBLE. SOME OF THIS QPF WILL BE LOCKED UP ACROSS THE HILLTOPS DUE TO THE PROLONGED FREEZING RAIN THIS AFTN. ALSO, EVEN WITH THE RAIN, THE COOL TEMPS ARE KEEPING THE SNOW FROM MELTING TOO MUCH. THUS, WE DO NOT ANTICIPATE FLOODING PROBLEMS ATTM WITH RECENT DRY CONDITIONS. WEDNESDAY...WESTERLY FLOW WILL FOLLOW IN WAKE OF LOW PRESSURE AS IT MOVES ACROSS NEW ENGLAND. MODEL SOUNDINGS AND LOW LVL RH PROGS SHOW LOW LVL MOISTURE REMAINING TRAPPED BENEATH SUB INVERSION. WILL INDICATE SOME PARTIAL CLEARING DURING THE AFTERNOON. WEDNESDAY NIGHT...MAINLY CLEAR OR PTCLDY IN ALL ZONES WITH SFC HIGH OVR OHIO VLY. THURSDAY...SURFACE HIGH PRESSURE IN PLACE BEFORE NEXT SYSTEM THURSDAY NIGHT. WILL FORECAST MOSTLY SUNNY BUT INCREASE CLDS LATER IN THE DAY FOR WESTERN AREAS. .BGM...WINTER STORM WARNING FOR FREEZING RAIN FOR PORTIONS OF THE SUSQ RGN AND WRN MOHAWK VLY. BRADY
Nearby
Flash Flood Warnings in Pennsylvania, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.